Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

July 12, 2011Muskogee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 12, 2011, 6:49 PM CDT for Muskogee County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 6:49 PM CDT (23:49 UTC)
Expired
Jul 12, 2011, 7:30 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 7:05 PM CDTTSTM WND GST 731 E Summit, OKMEASURED BY THE MUSKOGEE ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS84 KTSA 122349
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT TUE JUL 12 2011

OKZ070-071-130030-
MCINTOSH OK-MUSKOGEE OK-
649 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE

AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KEEFETON...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MUSKOGEE...OKTAHA...KEEFETON...SUMMIT AND
BRAGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3574 9513 3567 9513 3549 9532 3559 9550
      3582 9534 3581 9530
TIME...MOT...LOC 2349Z 215DEG 22KT 3561 9535

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:21 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 12, 6:21 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE JUL 12 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS ARE EXPECTED TO
CONTINUE ACROSS THE REGION THIS EVENING AND THEN DEVELOP AGAIN
TOMORROW. DUE TO LOW AREAL COVERAGE... HAVE USED VCTS TONIGHT IN
ALL TAFS TO CONVEY THE SLIGHT POSSIBILITY THAT A SITE COULD BE
AFFECTED. HAVE USED PROB30 GROUPS FOR CONVECTIVE ACTIVITY IN ALL
TAFS FOR WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 238 PM CDT TUE JUL 12 2011/

DISCUSSION...

THUNDERSTORMS CONTINUE TO DEVELOP ACROSS CENTRAL AND INTO EASTERN
OKLAHOMA THIS AFTERNOON IN RESPONSE TO A WELL DEFINED UPPER
DISTURBANCE IN NORTHWEST OKLAHOMA THIS AFTERNOON. STORMS SHOULD
CONTINUE AND POSSIBLY INCREASE IN COVERAGE THIS EVENING AND INTO
THE OVERNIGHT ACROSS MAINLY NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...WITH SOME THREAT OF DAMAGING WIND GUSTS.

ADDITIONAL STORMS WILL BE POSSIBLE TOMORROW...MAINLY ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND BOTH TONIGHTS
CONVECTION AND TOMORROWS EXPECTED CONVECTION WILL BE HEAVY PLAYERS
IN HIGH TEMPERATURES TOMORROW. WELL ABOVE NORMAL TEMPERATURES ARE
STILL A GIVEN FOR MOST OF THE AREA...BUT PARTS OF NORTHWEST
ARKANSAS MAY REMAIN IN THE LOW TO MID 90S FOR HIGHS. FORT SMITH
COULD BREAK ITS CURRENT 8 DAY STREAK OF TRIPLE DIGIT TEMPERATURES
TOMORROW. PRECIP AND RESULTANT INCREASE IN SURFACE MOISTURE COULD
COUNTERBALANCE THE DECREASE IN TEMPERATURES TOMORROW TO STILL
RESULT IN DANGEROUS HEAT INDICES SO WILL LEAVE HEAT HEADLINES
ALONE AT THIS POINT.

AFTERNOON THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE HIGHER
TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS INTO
THE WEEKEND...WITH THE CHANCES OF EVEN THAT DECREASING WITH TIME
AS THE UPPER RIDGE STRENGTHENS OVER THE CENTRAL PLAINS...PUSHING
THAT POTENTIAL FURTHER TO THE SOUTHEAST OF THE AREA. TEMPERATURES
LOOK TO BE VERY HOT AGAIN BY SUNDAY AND MONDAY...WITH MANY
LOCATIONS LIKELY SEEING 105+ HIGHS. ADDITIONAL HEAT HEADLINES WILL
DEFINITELY BE REQUIRED INTO AT LEAST NEXT WEEK...BUT WITH CONCERNS
OVER TOMORROWS TEMPERATURES AND THEIR EFFECTS ON WHAT KIND OF
HEADLINE TO ISSUE...WILL LET THE NEXT COUPLE OF SHIFTS EVALUATE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ054-OKZ055-
     OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ056-
     OKZ057-OKZ058-OKZ062-OKZ063-OKZ068-OKZ069.

AR...HEAT ADVISORY UNTIL 8 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

     HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR ARZ019-ARZ020.

     EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR ARZ029.

&&

AVIATION...06
Hazardous weather outlook, Jul 12, 3:27 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT TUE JUL 12 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
327 PM CDT TUE JUL 12 2011

...SCATTERED THUNDERSTORMS THROUGH TONIGHT OTHERWISE THE HEAT
   CONTINUES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA WEST OF HIGHWAY 75.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON...SPREADING SLOWLY EAST INTO NORTHWEST
ARKANSAS OVERNIGHT. A FEW OF THE STRONGER STORMS COULD PRODUCE BRIEF
DAMAGING WINDS AND HEAVY RAIN THROUGH THE EVENING HOURS.

OTHERWISE...THE HEAT WILL CONTINUE...WITH MOST LOCATIONS TOPPING OUT
WELL ABOVE 100 DEGREES THIS AFTERNOON. EXCESSIVE HEAT WARNINGS
AND HEAT ADVISORIES REMAIN IN EFFECT ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. SEE /OKCNPWTSA/ FOR FURTHER DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH SATURDAY...THUNDERSTORM AND DANGEROUS HEAT
                             POTENTIAL.
SUNDAY AND MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HOT AFTERNOON TEMPERATURES WITH HEAT INDEX VALUES IN THE 100 TO
AROUND 110 DEGREE RANGE ARE EXPECTED TO CONTINUE FOR THE NEXT
SEVERAL DAYS WITH LITTLE RELIEF. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE THE REMAINDER OF THE WEEK.
HIGH PRESSURE ALOFT THEN BUILDS BACK INTO THE REGION FOR THE
WEEKEND...ALLOWING FOR THE DANGEROUS HEAT TO CONTINUE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 12, 5:16 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT TUE JUL 12 2011

OKZ065-066-122245-
OKFUSKEE OK-OKMULGEE OK-
516 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     EASTERN OKFUSKEE

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 516 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILSON...
MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WILSON...OKMULGEE...HENRYETTA...SCHULTER...
MORRIS...PRESTON AND OKMULGEE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3578 9600 3566 9576 3539 9600 3549 9619
TIME...MOT...LOC 2216Z 212DEG 16KT 3552 9604
Special weather statement, Jul 12, 5:26 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT TUE JUL 12 2011

OKZ065-066-122300-
OKFUSKEE OK-OKMULGEE OK-
526 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

AT 526 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF BRYANT...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...CLEARVIEW...
PHAROAH...HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON AND
SCHULTER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3564 9604 3553 9582 3550 9582 3546 9586
      3546 9588 3544 9588 3537 9594 3537 9598
      3533 9598 3528 9602 3528 9610 3535 9623
TIME...MOT...LOC 2226Z 212DEG 16KT 3538 9608
Special weather statement, Jul 12, 5:57 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE JUL 12 2011

OKZ067-068-070-130000-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
557 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     WESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN WAGONER

AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORT GIBSON...
MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HULBERT...LOST CITY...OKAY...FORT GIBSON AND
SEQUOYAH STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3605 9525 3589 9494 3570 9519 3579 9540
TIME...MOT...LOC 2257Z 218DEG 15KT 3581 9524
Special weather statement, Jul 12, 6:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT TUE JUL 12 2011

OKZ065-066-071-130030-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
625 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

AT 626 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF BEARDEN TO CLEARVIEW...MOVING
EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH...HENRYETTA...
BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...VERNON AND HITCHITA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3548 9623 3556 9570 3555 9563 3518 9594
      3518 9599 3529 9599 3528 9640 3530 9645
      3532 9645
TIME...MOT...LOC 2326Z 268DEG 26KT 3523 9645 3540 9617
Local storm report, Jul 12, 6:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     9 N SAND SPRINGS        36.27N 96.11W
07/12/2011                   OSAGE              OK   BROADCAST MEDIA

            BARN ROOF BLOWN OFF AND CAR PORT DESTROYED.

&&

AEJ
Special weather statement, Jul 12, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT TUE JUL 12 2011

OKZ070-071-130030-
MCINTOSH OK-MUSKOGEE OK-
649 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE

AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KEEFETON...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MUSKOGEE...OKTAHA...KEEFETON...SUMMIT AND
BRAGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3574 9513 3567 9513 3549 9532 3559 9550
      3582 9534 3581 9530
TIME...MOT...LOC 2349Z 215DEG 22KT 3561 9535

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:18 PM CDTSpecial Weather StatementTSAOkfuskee27 min
Jul 12, 1:42 PM CDTSpecial Weather StatementTSACreek33 min
Jul 12, 2:10 PM CDTSpecial Weather StatementTSACreek65 min
Jul 12, 3:16 PM CDTSpecial Weather StatementTSATulsa59 min
Jul 12, 3:48 PM CDTSpecial Weather StatementTSAWashington57 min
Jul 12, 4:21 PM CDTSpecial Weather StatementTSAWashington39 min
Jul 12, 5:16 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Jul 12, 5:26 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Jul 12, 5:57 PM CDTSpecial Weather StatementTSACherokee63 min
Jul 12, 6:05 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner40 min
Jul 12, 6:25 PM CDTSpecial Weather StatementTSAOkfuskee65 min
Jul 12, 6:58 PM CDTSpecial Weather StatementTSAHaskell32 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.